Reply To: Taking medication for ADHD but have Tourette’s

Home Welcome to the ADDitude Forums For Parents Treating Your Child Taking medication for ADHD but have Tourette’s Reply To: Taking medication for ADHD but have Tourette’s

#65640
Penny Williams
Keymaster

I don’t have personal experience with Tourette’s to share, but I have seen parents who have the side effects of increasing tics with stimulants, and some who didn’t have that issue. Unfortunately, the only way to know if it will make tics worse for your child is to try it.

Guanfacine (short acting Intuniv) is sometimes prescribed for Tourette’s and it’s commonly used for ADHD. That may be a more cautious place to start treatment for her.

This article outlines more treatment options for Tourette’s:

How to Treat Tic Disorders

Penny
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism